Alert archive / West Virginia / Winter Storm Watches in 2012
Winter Storm Watch 5, NWS Charleston, WV
NWS Charleston, WV issued this winter storm watch at Dec 18, 2012, 2:53 PM EST for Upshur County, West Virginia. It took effect at Dec 20, 2012, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 2:53 PM EST (19:53 UTC)
- In effect from
- Dec 20, 2012, 10:00 PM EST
- Expired
- Dec 20, 2012, 5:09 AM EST
- In force
- Issued by
- NWS Charleston, WV
County Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 145 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WWUS41 KRLX 181953 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EST TUE DEC 18 2012 ...THE SECOND SIGNIFICANT SNOWFALL OF THE SEASON... .A SNOW STORM WILL MOVE FROM THE CENTRAL PAINS INTO THE OHIO VALLEY...NORTHEAST INTO THE GREAT LAKES REGION THURSDAY THROUGH LATE FRIDAY. WVZ035>039-046-047-190400- /O.NEW.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 253 PM EST TUE DEC 18 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING. * LOCATIONS...RALEIGH...FAYETTE...NICHOLAS...WEBSTER...UPSHUR... POCAHONTAS...AND RANDOLPH. * HAZARD TYPES...HEAVY SNOW. * SNOW ACCUMULATIONS...5 TO 10 INCHES. HIGHER AMOUNTS POSSIBLE OVER HIGHER TERRAIN. * TIMING...HEAVIEST AMOUNTS THURSDAY NIGHT THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
6 follow-up statements
215 WWUS41 KRLX 182352 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 652 PM EST TUE DEC 18 2012 ...THE SECOND SIGNIFICANT SNOWFALL OF THE SEASON... A STRONG COLD FRONT WILL SWEEP THROUGH DURING THURSDAY AFTERNOON. IN ITS WAKE...WIND BLOWN SNOW SHOWERS WILL DEVELOP THURSDAY NIGHT. THE SNOW SHOWERS WILL CONTINUE...WITH VARYING INTENSITY...THROUGH FRIDAY NIGHT IN THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THERE IS THE POTENTIAL FOR HEAVY SNOW ACCUMULATIONS. WVZ035>039-046-047-190800- /O.CON.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 652 PM EST TUE DEC 18 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING... * LOCATIONS...RALEIGH...FAYETTE...NICHOLAS...WEBSTER...UPSHUR... POCAHONTAS...AND RANDOLPH. * HAZARD TYPES...HEAVY SNOW. * SNOW ACCUMULATIONS...POTENTIAL FOR 5 TO 10 INCHES WITH HIGHER AMOUNTS ACROSS HIGH TERRAIN. * TIMING...HEAVIEST AMOUNTS LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
385 WWUS41 KRLX 190740 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 240 AM EST WED DEC 19 2012 ...SIGNIFICANT UPSLOPE SNOW... A STRONG COLD FRONT WILL SWEEP THROUGH LATE THURSDAY. IN ITS WAKE...WIND BLOWN SNOW SHOWERS WILL DEVELOP THURSDAY NIGHT. THE SNOW SHOWERS WILL CONTINUE...WITH VARYING INTENSITY...THROUGH EARLY SATURDAY IN THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THERE IS THE POTENTIAL FOR HEAVY SNOW ACCUMULATIONS. WVZ035>039-046-047-191545- /O.CON.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 240 AM EST WED DEC 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING... * LOCATIONS...RALEIGH...FAYETTE...NICHOLAS...WEBSTER...UPSHUR... POCAHONTAS...AND RANDOLPH. * HAZARD TYPES...HEAVY SNOW. * SNOW ACCUMULATIONS...POTENTIAL FOR 5 TO 10 INCHES WITH HIGHER AMOUNTS POSSIBLE ACROSS NORTHWEST FACING SLOPES. * TIMING...HEAVIEST AMOUNTS FRIDAY THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
192 WWUS41 KRLX 191510 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1010 AM EST WED DEC 19 2012 ...SIGNIFICANT UPSLOPE SNOW... A STRONG COLD FRONT WILL SWEEP THROUGH LATE THURSDAY. IN ITS WAKE...WIND BLOWN SNOW SHOWERS WILL DEVELOP THURSDAY NIGHT. THE SNOW SHOWERS WILL CONTINUE...WITH VARYING INTENSITY...THROUGH EARLY SATURDAY IN THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THERE IS THE POTENTIAL FOR HEAVY SNOW ACCUMULATIONS. WVZ035>039-046-047-192330- /O.CON.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 1010 AM EST WED DEC 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING... * LOCATIONS...RALEIGH...FAYETTE...NICHOLAS...WEBSTER...UPSHUR... POCAHONTAS...AND RANDOLPH. * HAZARD TYPES...HEAVY SNOW. * SNOW ACCUMULATIONS...POTENTIAL FOR 5 TO 10 INCHES WITH HIGHER AMOUNTS POSSIBLE ACROSS NORTHWEST FACING SLOPES. * TIMING...HEAVIEST AMOUNTS FRIDAY THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
694 WWUS41 KRLX 192120 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 420 PM EST WED DEC 19 2012 ...SIGNIFICANT UPSLOPE SNOW... A STRONG COLD FRONT WILL SWEEP THROUGH LATE THURSDAY. IN ITS WAKE...WIND BLOWN SNOW SHOWERS WILL DEVELOP THURSDAY NIGHT. THE SNOW SHOWERS WILL CONTINUE...WITH VARYING INTENSITY...THROUGH EARLY SATURDAY IN THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THERE IS THE POTENTIAL FOR HEAVY SNOW ACCUMULATIONS. WVZ035>039-046-047-200530- /O.CON.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 420 PM EST WED DEC 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING... * LOCATIONS...RALEIGH...FAYETTE...NICHOLAS...WEBSTER...UPSHUR... POCAHONTAS...AND RANDOLPH. * HAZARD TYPES...HEAVY SNOW. * SNOW ACCUMULATIONS...6 TO 10 INCHES. * TIMING...HEAVIEST AMOUNTS FRIDAY THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...MOSTLY IN THE 20S. * WIND CHILLS...IN THE SINGLE DIGITS EITHER SIDE OF ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TRM
461 WWUS41 KRLX 200256 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 956 PM EST WED DEC 19 2012 ...SIGNIFICANT UPSLOPE SNOW... A STRONG COLD FRONT WILL SWEEP THROUGH LATE THURSDAY. IN ITS WAKE...WIND BLOWN SNOW SHOWERS WILL DEVELOP LATE THURSDAY NIGHT. THE SNOW SHOWERS WILL CONTINUE...WITH VARYING INTENSITY...THROUGH EARLY SATURDAY IN THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. THERE IS THE POTENTIAL FOR HEAVY SNOW ACCUMULATIONS. WVZ035>039-046-047-201100- /O.CON.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...MARLINTON...ELKINS 956 PM EST WED DEC 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING... * LOCATIONS...RALEIGH...FAYETTE...NICHOLAS...WEBSTER...UPSHUR... POCAHONTAS...AND RANDOLPH. * HAZARD TYPES...HEAVY SNOW. * SNOW ACCUMULATIONS...6 TO 10 INCHES. * TIMING...HEAVIEST AMOUNTS FRIDAY THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...MOSTLY IN THE 20S. * WIND CHILLS...IN THE SINGLE DIGITS EITHER SIDE OF ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
411 WWUS41 KRLX 201009 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 509 AM EST THU DEC 20 2012 ...SIGNIFICANT UPSLOPE SNOW... A STRONG COLD FRONT WILL SWEEP THROUGH LATE THURSDAY. IN ITS WAKE...WIND BLOWN SNOW SHOWERS WILL DEVELOP LATE THURSDAY NIGHT. THE SNOW SHOWERS WILL CONTINUE...WITH VARYING INTENSITY...THROUGH EARLY SATURDAY IN THE MOUNTAINOUS COUNTIES OF WEST VIRGINIA. WVZ036>038-046-047-201815- /O.UPG.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ /O.NEW.KRLX.WS.W.0006.121221T0600Z-121222T1900Z/ FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE...MONTGOMERY... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...MARLINTON... ELKINS 509 AM EST THU DEC 20 2012 ...WINTER STORM WARNING IN EFFECT FROM 1 AM FRIDAY TO 2 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 2 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 6 TO 10 INCHES...WITH UP TO A FOOT AND A HALF ALONG NORTHWEST FACING SLOPES ABOVE 3000 FEET. * TIMING...HEAVIEST AMOUNTS FRIDAY THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * TEMPERATURES...MOSTLY IN THE 20S. * WIND CHILLS...IN THE SINGLE DIGITS EITHER SIDE OF ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH BLOWING AND DRIFTING OF SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9563...WHEN YOU CAN DO SO SAFELY. YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ035-039-201815- /O.UPG.KRLX.WS.A.0005.121221T0300Z-121223T0000Z/ /O.NEW.KRLX.WW.Y.0015.121221T0600Z-121222T1900Z/ RALEIGH-UPSHUR- INCLUDING THE CITIES OF...BECKLEY...BUCKHANNON 509 AM EST THU DEC 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 2 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 2 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 3 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS ACROSS THE EASTERN PORTIONS OF THE ADVISORY AREA. * TIMING...HEAVIEST AMOUNTS FRIDAY THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS MAY BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * TEMPERATURES...IN THE MID TO UPPER 20S. * WIND CHILLS...IN THE TEENS AND SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. PLEASE REPORT WINTER WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9563... WHEN YOU CAN DO SO SAFELY. YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ015-016-018-025-026-029>034-201815- /O.NEW.KRLX.WW.Y.0015.121221T0600Z-121222T1200Z/ KANAWHA-ROANE-CALHOUN-LOGAN-BOONE-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CHARLESTON...SOUTH CHARLESTON... SPENCER...GRANTSVILLE...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 509 AM EST THU DEC 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST SATURDAY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES. * TIMING...HEAVIEST AMOUNTS FRIDAY THROUGH FRIDAY NIGHT. * IMPACTS...UNTREATED ROADS MAY BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. PLEASE REPORT WINTER WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9563... WHEN YOU CAN DO SO SAFELY. YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ027-028-040-201815- /O.NEW.KRLX.WW.Y.0015.121221T0600Z-121222T1900Z/ CLAY-BRAXTON-BARBOUR- INCLUDING THE CITIES OF...CLAY...SUTTON...GASSAWAY...BURNSVILLE... FLATWOODS...PHILIPPI...BELINGTON 509 AM EST THU DEC 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 2 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 2 PM EST SATURDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 2 TO 6 INCHES. * TIMING...HEAVIEST AMOUNTS FRIDAY AND FRIDAY NIGHT * IMPACTS...UNTREATED ROADS MAY BECOME SNOW COVERED. STRONG WINDS COULD LOWER VISIBILITIES AND WINDCHILL. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. PLEASE REPORT WINTER WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9563... WHEN YOU CAN DO SO SAFELY. YOU CAN ALSO REPORT WINTER WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Dec 18, 1:09 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 18, 1:09 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 109 PM EST TUE DEC 18 2012 .SYNOPSIS... CONSIDERABLE CLOUDINESS WITH SEASONABLE TEMPERATURES TODAY. WEAK HIGH PRESSURE MID WEEK. STRONG COLD FRONT CROSSES LATE THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... COLD FRONT HAS PUSHED WELL EAST OF THE CWA...WITH UPPER LEVEL TROUGH AXIS MOVING ACROSS THE MOUNTAINS. LINGERING MOISTURE SLOWLY WORKING ITS WAYS EAST...WITH SHOWERS AND LOW CLOUDS WORKING ACROSS THE WV LOWLANDS INTO THE MOUNTAINS. SHOULD SEE CLOUDS START MOVING OUT OF SW CWA THIS EVENING...LINGERING ACROSS THE NORTHERN CWA THROUGH THE NIGHT AS A REINFORCING SLUG OF MOISTURE AND WEAK WAVE SURFACE AND ALOFT. NAM/GFS SHOWING ENOUGH FORCING AND MOISTURE TO GO WITH SLIGHT CHANCE TO CHANCE POPS ACROSS THE EXTREME NORTHERN MOUNTAINS EARLY TOMORROW MORNING...WITH THE MOISTURE MOVING OUT SHORTLY AFTER 12Z. NAM SOUNDING SHOW MOISTURE WILL BE FAIRLY SHALLOW...BUT SHOW GOOD SATURATION UP TO AROUND 770MB FOR A COUPLE HOURS BEFORE SUNRISE. MINIMAL CHANGES MADE TO PREVIOUS FORECASTED TEMPERATURES TONIGHT AND TOMORROW...AS WARM AIR ADVECTION TAKES OVER...WARMING TREND LOOKED GOOD. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... SFC HIGH BUILDS IN BRIEFLY FOR WED WITH SUNSHINE FILTERED SOME IN AFTN BY CIRRUS. TMPS REBOUND QUITE A BIT FROM TUE READINGS WITH LOWLANDS GETTING INTO THE MID 50S...MTNS MID 40S TO LWR 50S. UPR HEIGHTS QUICKLY BUILD WED NIGHT IN RESPONSE TO TROF AMPLIFICATION ACROSS THE CENTRAL PLAINS. INCREASING SW FLOW ALOFT SHOULD PREVENT MOST AREAS FROM DECOUPLING...SAVE FOR N MTN VALLEYS. AS SUCH...HAVE GONE ABV GUIDANCE FOR LOWS WITH TMPS INCREASING TOWARD MORNING EXCEPT IN N MTN VALLEYS. SHOULD SEE A PRETTY GOOD RIDGE/VALLEY SPLIT THERE. AFOREMENTIONED UPR TROF AND JET ENERGY WILL HELP TO INDUCE CYCLOGENESIS ACROSS THE CENTRAL PLAINS...WITH A DEEPENING SFC LOW TRACKING TOWARD LAKE MICHIGAN ON THU AND TAPPING INTO MUCH COLDER AIR ACROSS S CANADA. ASSOCIATED COLD FRONT WILL RACE THRU AREA IN AFTN. MDLS ARE PICKING UP ON A PREFRONTAL BAND OF OF PCPN QUICKLY MOVING THRU THE AREA ON THU WITH A NARROW FRONTAL BAND LAGGING BEHIND SEVERAL HRS BEHIND. HAVE ARRANGED POPS WITH THIS IN MIND. HAVE SFC FRONT IN W ZONES BY 21Z AND CLEARING MTNS AFTER 00Z. STILL VERY MUCH CONCERNED WITH WIND POTENTIAL WITH FROPA AND WITH STRONG CAA TO FOLLOW. MDLS CONT TO INDICATE 60KT LLJ TO ACT ON WITH POTENTIAL FOR STRONG WIND GUSTS WITH FRONTAL BAND. ALSO OF CONCERN IS STRONG CAA TO FOLLOW WITH MORE EFFICIENT MOMENTUM TRANSFER OF STRONGER WINDS ALOFT. BUFR SOUNDINGS INDICATE 30 TO 35KTS OF MOMENTUM TRANSFER...WITH CLOSE TO 40KTS ACROSS SE OH AND THE MTNS. USED BUFR TOOL TO POPULATE WIND GUSTS GRIDS...YIELDING AFOREMENTIONED VALUES. THINK WV LOWLANDS/NE KY/SW VA HAVE A TOUGH TIME MEETING CRITERIA BUT WILL KEEP MENTION IN HWO FOR IMPACT ATTM. TMPS WILL TRY TO MAKE A RUN INTO UPR 50S/NEAR 60F BEFORE PREFRONTAL BAND MOVES IN. TMPS WILL CRASH BEHIND THE FRONT AS SHRA TURN TO SHSN UNDER STRONG CAA AFTER A BRIEF LULL FROM DRY SLOT. EXPECT EVERYONE TO HAVE SWITCHED BY 06Z AS H85 TMPS BOTTOM OUT NEAR -12C. BUMPED UP POPS FOR SHSN...GOING CAT ACROSS THE MTNS...AND LKLY SE OH/CENTRAL AND N WV LOWLANDS. SOME ACCUMULATIONS ARE EXPECTED...ESPECIALLY ACROSS THE MTNS WITH AMNTS EXPECTED TO MEET ADV LVL CRITERIA. EARLY THINKING IS 3 TO 6 INCHES ACROSS FAVORED NW RIDGES IN CENTRAL AN N MTNS...WITH 1 TO 3 IN VALLEYS. ACROSS SE OH AND CENTRAL/N LOWLANDS...MAY SEE AN INCH BY MORNING. WILL KEEP MENTION IN HWO. HAVE LOWS IN THE MID TO UPR 20S...WITH SOME UPR TEENS ACROSS THE HIGHEST ELEVATIONS. GUSTY WINDS CONT FOR FRI...SLACKENING SOME LATE IN THE DAY. SHSN WILL CONT ACROSS N MTNS AND PERHAPS N LOWLANDS AS GOOD OMEGA/RH IN DENDRITIC ZONE CONT AS CONTRIBUTION SWITCHES FROM LAKE MICHIGAN TO ERIE. SHSN SHOULD BE ENDING ACROSS S PLATEAU...NE KY...SW VA...AND WV COAL FIELDS. HAVE LESS THAN INCH CODED UP N LOWLANDS...WITH 1 TO 3 MORE ACROSS N MTNS. SOME BREAKS IN CLDS EXPECTED IN AFTN ACROSS SW VA/NE KY AND S COAL FIELDS. CONT TO GO BLO GUIDANCE FOR HIGHS...GENERALLY LWR 30S OUTSIDE OF THE MTNS...PERHAPS MID 30S SHOULD BREAKS IN CLDS MATERIALIZE ACROSS AFOREMENTIONED AREAS. KEEP MTNS IN 20S. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... MADE MINOR TWEAKS TO HPC FORECAST. LARGE UPPER LEVEL LOW WILL BE MOVING NORTH OF THE AREA TO START THIS PERIOD. AT THE SURFACE...STRONG COLD FRONT WILL HAVE TRAVERSED THE REGION. BEHIND THE FRONT...DRASTICALLY COLDER TEMPERATURES TAKE HOLD. ANY LINGERING SHOWERS BEHIND THE FRONT WILL MIX WITH AND TURN TO SNOW FRIDAY INTO SATURDAY. COLD TEMPERATURES CONTINUE THROUGH THE PERIOD. WILL HAVE TO KEEP AN EYE ON ANOTHER DEVELOPING SYSTEM ACROSS THE SOUTHERN GREAT PLAINS. DEPENDING ON THE SPEED AND TIMING...IT COULD EFFECT THE COUNTY WARNING AREA AROUND CHRISTMAS TIME. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AN MVFR/IFR STRATUS DECK CONTINUES ACROSS THE CWA AT THIS HOUR...BUT STARTING TO SEE THE LOWER CLOUDS BREAK UP FROM THE W/SW. CEILINGS WILL CONTINUE GRADUALLY RAISING THROUGH THE AFTERNOON INTO THIS EVENING...WITH VFR CONDITIONS EXPECTED THIS EVENING INTO TONIGHT. CURRENT GUSTY WINDS SHOULD ALSO DIMINISH INTO THIS EVENING WITH A TURN TOWARDS W/SW BY TOMORROW. IF WINDS DECOUPLE ACROSS ENOUGH OF THE AREA TONIGHT...COULD SEE SOME RIVER VALLEY FOG...HOWEVER DID NOT INCLUDE AT THIS TIME. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CEILING IMPROVEMENTS COULD VARY. FOG COULD DEVELOP LATE TUESDAY NIGHT...ESPECIALLY IN SW WV...SW VA AND NE KY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H M H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY L L L M M L L H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... IFR POSSIBLE IN SHOWERS/SNOW SHOWERS THURSDAY INTO FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MZ/30 NEAR TERM...MZ SHORT TERM...30 LONG TERM...JB AVIATION...MZ
Hazardous weather outlook, Dec 18, 4:46 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 446 AM EST TUE DEC 18 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>036-039-040-191000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-UPSHUR- BARBOUR- 446 AM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GUSTY WINDS...BEHIND A COLD FRONT THURSDAY NIGHT AND FRIDAY. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE AREA. IN ADDITION...SNOW SHOWERS WILL DEVELOP BEHIND THE FRONT WHICH MAY LEAD TO LIGHT ACCUMULATIONS. THIS IS ESPECIALLY TRUE ACROSS SOUTHEAST OHIO AND THE NORTHERN LOWLANDS IN WEST VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-038-046-047-191000- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 446 AM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GUSTY WINDS...BEHIND A COLD FRONT THURSDAY NIGHT AND FRIDAY. A WIND ADVISORY MAY BE REQUIRED. IN ADDITION...SNOW SHOWERS WILL DEVELOP BEHIND THE FRONT WHICH WILL LEAD TO SOME ACCUMULATIONS. A WINTER WEATHER ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM EST | Special Weather Statement | RLX | Kanawha, Putnam | 62 min |
| Dec 17, 7:31 PM EST | Special Weather Statement | RLX | McDowell, Mingo, Wyoming | 59 min |
| Dec 17, 8:02 PM EST | Special Weather Statement | RLX | Boone | 28 min |
Nearby
Winter Storm Watches in West Virginia, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.